MAUDE Adverse Event Report: ANGELINI THERMACARE LOWER BACK & HIP; HOT OR COLD DISPOSABLE PACK.

ANGELINI THERMACARE LOWER BACK & HIP; HOT OR COLD DISPOSABLE PACK.
Model Number DX6580
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reportable near incident identified.Investigation is in progress.The estimated date of the follow up report is 06-jul-2021.
 
Event or Problem Description
The report was provided to bridges consumer healthcare on 28-may-2021, by angelini s.P.A.The verbatim of the report is as follows: this serious spontaneous case, manufacturer control number 2021-024876 is an initial report from (b)(6) received on 17-may-2021 from a patient through diamed (de1372).This case report concerns a male patient (age unknown) with no relevant medical history, who applied thermacare waermeauflagen bei rückenschmerzen (thermacare lower back and hip batch number dx6580, expiry date apr-2023) via topical route for back pain, on (b)(6) 2021.Concomitant medication(s): unknown.On an unknown date in (b)(6) 2021, after thermacare waermeauflagen bei rückenschmerzen initiation, the patient experienced burn.After use (duration unknown) the patient suffered burns.In the morning of (b)(6) 2021 the patient experienced so much pain and nausea that he fainted.The patient stated that he will consult a doctor to assess the burn marks.It is unknown if any action was taken with thermacare waermeauflagen bei rückenschmerzen.The patient did not receive treatment for this event.Outcome: unknown.The reporter assessed this report as serious and didn't provide causal relationship to thermacare waermeauflagen bei rückenschmerzen.
 
Additional Manufacturer Narrative
The report was provided to bridges consumer healthcare on 28-may-2021, by angelini s.P.A.The verbatim of the report is as follows: reportable near incident identified.Investigation is in progress.The estimated date of the follow up report is 06-jul-2021.On (b)(6) 2021, angelini s.P.A.Provided bridges consumer healthcare additional information.Follow up information was received by angelini s.P.A on 15-jun-2021.The report verbatim is as follows: follow up received on 15/06/2021 from qa dept.(complaint number: (b)(4)).Batch code#: dx6580.Product count: 2 count.Brand code/sku#: (b)(4).Date of manufacture: 20-may-2020 through 22-may-2020.Expiry date: 2023/04.Quantity released: (b)(4) cartons.Batch dx6580 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The device history record (dhr), reserve samples, and trending were evaluated.No quality issues were identified.Per (b)(4), consumer return samples and retain evaluations, effective 30-jul-2020, section 8.2: inspection of retain samples.The visual evaluation of a retain sample included one carton and the two pouched wraps inside and shows no obvious defects.(b)(4) retain sample inspection form was used to document the retain evaluation on 21-jan-2021 for a previous complaint.An evaluation of the complaint history confirms that this is the second complaint for the sub class adverse event safety request for investigation received at the albany site requiring an evaluation for this batch.The previous complaint was not confirmed to have a manufacturing related root cause.The complaint was evaluated to identify any potential trend.The calculated complaints per million produced (cpmp) result was (b)(4).This result was below the upper control limit (ucl) of 76.2 complaints per (b)(4) complaint trending guideline, effective 29-apr-2021.On the basis of this evaluation, a trend does not exist for this batch.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attributes and variables quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.Thermal data for the batch shows all wraps met the required wrap batch average temperatures (37.6 degrees c to 41.6 degrees c) per (b)(4), effective date: 03-dec-2019.There were no wrap attribute defects or variable defects recorded for the batch.This batch has been reviewed from a manufacturing perspective.There are no known site investigations associated with this batch involving wrap temperature.Capa required: no root cause investigation required: no.Bfarm reference number: (b)(4).
 
Event or Problem Description
The report was provided to bridges consumer healthcare on 28-may-2021, by angelini s.P.A.The verbatim of the report is as follows: this serious spontaneous case, manufacturer control number (b)(4) is an initial report from germany received on 17-may-2021 from a patient through diamed ((b)(6)).This case report concerns a male patient (age unknown) with no relevant medical history, who applied thermacare waermeauflagen bei rückenschmerzen (thermacare lower back and hip batch number dx6580, expiry date apr-2023) via topical route for back pain, on (b)(6) 2021.Concomitant medication(s): unknown.On an unknown date in (b)(6) 2021, after thermacare waermeauflagen bei rückenschmerzen initiation, the patient experienced burn.After use (duration unknown) the patient suffered burns.In the morning of (b)(6) 2021 the patient experienced so much pain and nausea that he fainted.The patient stated that he will consult a doctor to assess the burn marks.It is unknown if any action was taken with thermacare waermeauflagen bei rückenschmerzen.The patient did not receive treatment for this event.Outcome: unknown.The reporter assessed this report as serious and didn't provide causal relationship to thermacare waermeauflagen bei rückenschmerzen.
 
Event or Problem Description
The report was provided to bridges consumer healthcare on 28-may-2021, by angelini s.P.A.The verbatim of the report is as follows: this serious spontaneous case, manufacturer control number (b)(4) is an initial report from germany received on 17-may-2021 from a patient through diamed ((b)(4)).This case report concerns a male patient (age unknown) with no relevant medical history, who applied thermacare waermeauflagen bei rückenschmerzen (thermacare lower back and hip batch number dx6580, expiry date apr-2023) via topical route for back pain, on (b)(6) 2021.Concomitant medication(s): unknown.On an unknown date in (b)(6) 2021, after thermacare waermeauflagen bei rückenschmerzen initiation, the patient experienced burn.After use (duration unknown) the patient suffered burns.In the morning of (b)(6) 2021 the patient experienced so much pain and nausea that he fainted.The patient stated that he will consult a doctor to assess the burn marks.It is unknown if any action was taken with thermacare waermeauflagen bei rückenschmerzen.The patient did not receive treatment for this event.Outcome: unknown.The reporter assessed this report as serious and didn't provide causal relationship to thermacare waermeauflagen bei rückenschmerzen.
 
Additional Manufacturer Narrative
The report was provided to bridges consumer healthcare on 28-may-2021, by angelini s.P.A.The verbatim of the report is as follows: reportable near incident identified.Investigation is in progress.The estimated date of the follow up report is 06-jul-2021.On 28-jun-2021, angelini s.P.A.Provided bridges consumer healthcare additional information.Follow up information was received by angelini s.P.A on 15-jun-2021.The report verbatim is as follows: follow up received on 15/06/2021 from qa dept.(complaint number: (b)(4)).Batch code#: dx6580.Product count: 2 count.Brand code/sku#: (b)(6).Date of manufacture: 20-may-2020 through 22-may-2020.Expiry date: 2023/04.Quantity released: (b)(4) cartons.Batch dx6580 is the only batch within the scope of this investigation.Thermacare batches are produced as individual lots.The device history record (dhr), reserve samples, and trending were evaluated.No quality issues were identified.Per (b)(4), consumer return samples and retain evaluations, effective 30-jul-2020, section 8.2: inspection of retain samples.The visual evaluation of a retain sample included one carton and the two pouched wraps inside and shows no obvious defects.(b)(4) retain sample inspection form was used to document the retain evaluation on 21-jan-2021 for a previous complaint.An evaluation of the complaint history confirms that this is the second complaint for the sub class adverse event safety request for investigation received at the albany site requiring an evaluation for this batch.The previous complaint was not confirmed to have a manufacturing related root cause.The complaint was evaluated to identify any potential trend.The calculated complaints per million produced (cpmp) result was (b)(4).This result was below the upper control limit (ucl) of 76.2.Complaints per (b)(4) complaint trending guideline, effective 29-apr-2021.On the basis of this evaluation, a trend does not exist for this batch.Review of the batch device history record for this batch concludes all release requirements were met.The review of the manufacturing attributes and variables quality checks associated with this batch indicates that all required in process inspections were performed and all inspection criteria were met.Thermal data for the batch shows all wraps met the required wrap batch average temperatures (37.6 degrees c to 41.6 degrees c) per (b)(4), effective date: 03-dec-2019.There were no wrap attribute defects or variable defects recorded for the batch.This batch has been reviewed from a manufacturing perspective.There are no known site investigations associated with this batch involving wrap temperature.Capa required: no.Root cause investigation required: no.(b)(6) reference number: (b)(4).Based on the information provided, the event burn as described in this case is considered serious bodily injury potentially requiring medical intervention to prevent permanent damage or impairment of body structure, assessed as associated with the use of the device.The pi of thermacare lower back and hip mentions that burn could be an adverse event of this medical device dechallenge and rechallenge were unknown.Temporal association adverse event-medical device is plausible.Based on the information provided the causal relationship between thermacare lower back and hip and event is considered as possible.

Brand Name
THERMACARE LOWER BACK & HIP
Common Device Name
HOT OR COLD DISPOSABLE PACK.
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key11939791
Report Number3007593958-2021-00020
Device Sequence Number3755134
Product Code IMD
UDI-Device Identifier00305733010020
UDI-Public00305733010020
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date04/01/2023
Device Model NumberDX6580
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/15/2021
06/15/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/01/2021
07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;